MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

XTANT MEDICAL HOLDINGS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0022
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2023.It was reported that two system screw implants were explanted after placement during a surgical procedure due to the internal yoke component of the implants not allowing for introduction of system rods.There were no known patient complications associated with this complaint.The surgeon elected to perform unilateral fixation with the successfully placed system screw implants.An rma# was issued for return of the complaint implants, which were received at the manufacturer on 12/18/2023 for complaint assessment.This report is associated with mdr# 3005031160-2023-00026.
 
Additional Manufacturer Narrative
A visual assessment of the returned system screws showed implants that had been placed and explanted.The anodization was worn in areas of the cup component as well as visible scratches present.The 3.5mm system yoke of both returned system screw implants were rotated approximately 90° from the intended orientation of the assembly.A functionality assessment was not performed, as the returned system screw implants will be discarded per procedure for devices that have been implanted.A dhr review was performed for system screw lot# 056543 and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.The device lot has been available for distribution since 8/06/2018.The system screwdriver intended to be used for implantation of the system screw implants is designed to rotate the system screw implants as an assembly.The sub-assembly components (cup, yoke, and screw) of the system screw implants are press fit together to complete a system screw implant assembly.If the components of the system screw implants are not rotated as an assembly, it can allow the yoke and cup of the system screw implant assembly to rotate independently of one another, which would prevent rod introduction.The root cause of this complaint cannot be reliably determined.The complaint investigation suggests the possibility that the system screw implant cup component may have been rotated independently of the yoke, which prevented rod introduction.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this product family for complaints from the field.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key18377650
Report Number3005031160-2023-00025
Device Sequence Number20760973
Product Code NKG
UDI-Device IdentifierM697X06700221
UDI-PublicM697X06700221
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160428
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0022
Device Lot Number056543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown